MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. NEURO SPONGE PATTIES

DEROYAL INDUSTRIES, INC. NEURO SPONGE PATTIES
Model Number 30-154
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the first complaint of this type for this product group.There have been 5 total complaints reported for this product group since april 2020 for a complaint rate of 0.328%.This investigation is ongoing and root cause has yet to be determined.A scar has been initiated and a follow up report will be submitted once additional information is received.
 
Event or Problem Description
(b)(4) 1/4 x 1/4 neuro patties were used.The surgical technologist noted that the x-ray detectable line in a patty had fallen off onto the surgical back table after the patty was removed from the patient.Procedure: lumbar laminectomy, no patient impact reported.
 
Additional Manufacturer Narrative
Additional information was received on 6/1/2022 with the completion of the requested scar.Manufacturing records including non-conformance logs and complaint logs from 2019 to 2022 were reviewed and this was found to be the first event of this type, with no history of similar defects.As the lot number of the reported product was not available, a case of another lot was pulled for testing by the supplier.Thirty sponges were tested in water soaking overnight and found to have no discrepancies.An under water pull test was performed on 20 sponges and no discrepancies were found.Rough handling and pulling tests were performed on the rest of case with no discrepancies.The investigation performed by the supplier for the scar identified no discrepancies and a root cause was not able to be determined.This was assessed to be a single isolated incident and therefore no corrective actions were taken.No further information is available at this time.A follow up report will be submitted if additional information becomes avilable.

Brand Name
NEURO SPONGE PATTIES
Common Device Name
NEURO SPONGE PATTIES
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1703 hwy 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 hwy 33 south
new tazewell TN 37825
Manufacturer Contact
mary catherine reeves
200 debusk lane
powell, TN 37849
MDR Report Key14168337
Report Number1060680-2022-00002
Device Sequence Number17588338
Product Code EFQ
UDI-Device Identifier00749756037808
UDI-Public(01)00749756037808
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model Number30-154
Device Catalogue Number30-154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown